Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 30, 2021Fentress County, Overton County, Pickett County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 30, 2021, 4:33 AM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2021, 4:33 AM CDT (09:33 UTC)
Expired
Jul 30, 2021, 5:30 AM CDT
In force
57 min
Issued by
NWS Nashville, TN

Counties Fentress County, TN, Overton County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 134 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1874 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

249 
WWUS84 KOHX 300933
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
433 AM CDT Fri Jul 30 2021
 
TNZ011-031>034-066-301030-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Jackson TN-
433 AM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...NORTHEASTERN JACKSON...EASTERN PUTNAM AND FENTRESS
COUNTIES UNTIL 530 AM CDT...

At 433 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sunnybrook to 8 miles east of Gainesboro.
Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Livingston, Jamestown, Gainesboro, Byrdstown, Algood, Monterey,
Allardt, Grimsley, Whitleyville, Huntersville, Rickman, Pall Mall,
Clarkrange, Crawford, Pickett State Park, Static and Standing Stone
State Park.

This includes Interstate 40 between mile markers 292 and 312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3637 8470 3638 8472 3635 8473 3630 8480
      3628 8488 3621 8491 3615 8490 3614 8491
      3597 8526 3645 8570 3647 8557 3641 8550
      3650 8545 3649 8539 3653 8535 3652 8530
      3659 8527 3663 8514 3660 8479 3640 8466
TIME...MOT...LOC 0933Z 297DEG 28KT 3664 8494 3638 8549 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:35 AM CDT, 58 minutes earlier.

Area forecast discussion, Jul 30, 3:35 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
335 AM CDT Fri Jul 30 2021

.DISCUSSION...

Showers and thunderstorms have developed north of the area
overnight, and are working their way towards the mid state. These
storms are ahead of a cold front and associated shortwave trough
aloft embedded in northwest flow. CAMs have some of that activity
creeping across the border this morning, but very little agreement
on coverage and intensity. Expecting the stronger convection
currently off to the northeast of the mid state to continue
southeastward, with additional development on the northern Plateau
in the next few hours. Convection northwest of the area looks to
be weakening and having a rough time moving southward. The upper
high will be off to our west and still will help keep the heat
around today, but mainly for the southern half of the area. Heat
advisory remains in effect today for the southwest as more sun as
well as staying ahead of the front will likely give that area the
warmest temps today.

The high will continue weakening as a Midwest trough develops
Saturday and brings additional chances for showers and storms
Saturday afternoon in the west, and moving through during the
overnight hours into Sunday morning. Some storms may be strong to
severe with gusty winds, but timing isnt lining up with any
diurnal support and instability falls off overnight, but if any
storm develops further west and moves into the area Saturday
evening into the early overnight hours Sunday, enough shear and
instability will be around to possibly be strong. PWAT values
remain high, so heavy rain and some isolated flooding will be
possible as well.

Lingering chances for afternoon showers and storms will persist
Monday as the broad trough is overhead, but the main trough axis
will shift eastward slightly and mainly keep precip chances in the
afternoon on the Plateau Tuesday through Friday afternoon. The
rest of the mid state looks to be dry with cooler temps thanks to
the upper trough. Upper pattern looks to weaken next weekend, but
the GFS/ECMWF keep us on the drier side. Afternoon showers and
storms may be possible, but still too soon to call and agreement
is weak with long term models as expected 9 to 10 days out.

&&

.AVIATION...
06Z TAF DISCUSSION.

Showers and storms were occurring ahead of a front along the Ohio
Valley. The first question for overnight is how much these will
hold together as they move toward Middle Tennessee. Short range
models show activity weakening, but we think enough will remain to
include VCSH for CKV/CSV after 09Z. Fog is the next question
since any incoming clouds and showers will impact fog development.
CSV may briefly dip to IFR at times, but other sites should stay
at least in the upper range of MVFR. For the daytime, scattered
TSRA will form along the boundary as it drops through the area and
winds will become north 5-10KT. Other than TSRA impacts, VFR
expected for the daytime.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      93  71  93  72  87 /  40  10  40  60  50
Clarksville    91  68  89  69  84 /  30  10  50  60  40
Crossville     86  64  86  67  80 /  40   0  30  60  60
Columbia       94  71  94  72  86 /  40  20  30  60  60
Lawrenceburg   93  71  92  72  86 /  40  20  30  30  60
Waverly        93  72  94  73  86 /  30  20  30  40  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 11 AM this morning to 6 PM CDT this evening
for Bedford-Giles-Hickman-Lawrence-Lewis-Marshall-Maury-Perry-
Rutherford-Wayne-Williamson.

&&

DISCUSSION......Barnwell
AVIATION........13
Hazardous weather outlook, Jul 29, 2:02 PM CDT, 14 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
202 PM CDT Thu Jul 29 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-301915-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
202 PM CDT Thu Jul 29 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A Heat Advisory is in effect for areas west of the Cumberland Plateau
until 7 pm CDT for Heat Index values of 105 to 110 degrees.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Heat Advisory is in effect Friday for areas south of I-40 and along
and west of I-24 from 11 am until 6 pm CDT for Heat Index values of
105 to 108 degrees.

Some strong thunderstorms may be possible mainly during afternoon
through early evening hours Sunday. Main concerns with any strong
thunderstorm development will be gusty strong winds and brief heavy
rainfall which could lead to localized minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

In the hours before

Special weather statement, Jul 30, 4:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
433 AM CDT Fri Jul 30 2021

TNZ011-031>034-066-301030-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Jackson TN-
433 AM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...NORTHEASTERN JACKSON...EASTERN PUTNAM AND FENTRESS
COUNTIES UNTIL 530 AM CDT...

At 433 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sunnybrook to 8 miles east of Gainesboro.
Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Livingston, Jamestown, Gainesboro, Byrdstown, Algood, Monterey,
Allardt, Grimsley, Whitleyville, Huntersville, Rickman, Pall Mall,
Clarkrange, Crawford, Pickett State Park, Static and Standing Stone
State Park.

This includes Interstate 40 between mile markers 292 and 312.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3637 8470 3638 8472 3635 8473 3630 8480
      3628 8488 3621 8491 3615 8490 3614 8491
      3597 8526 3645 8570 3647 8557 3641 8550
      3650 8545 3649 8539 3653 8535 3652 8530
      3659 8527 3663 8514 3660 8479 3640 8466
TIME...MOT...LOC 0933Z 297DEG 28KT 3664 8494 3638 8549

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:08 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam37 min
Jul 30, 5:18 AM CDTAreal Flood AdvisoryOHXFentress, Overton, Pickett117 min
Jul 30, 5:44 AM CDTSpecial Weather StatementOHXCumberland46 min
Jul 30, 2:06 PM CDTHeat AdvisoryOHXGiles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more28 hr
Jul 30, 3:30 PM CDTSpecial Weather StatementOHXLewis30 min
Jul 30, 3:37 PM CDTSpecial Weather StatementOHXLewis38 min
Jul 30, 4:08 PM CDTSpecial Weather StatementOHXLewis52 min
Jul 30, 4:29 PM CDTSpecial Weather StatementOHXLawrence31 min
Jul 30, 4:55 PM CDTSpecial Weather StatementOHXGiles65 min
Jul 30, 5:30 PM CDTSpecial Weather StatementOHXLauderdale30 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.